Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 12 of 12 Posts

·
Registered
Joined
·
221 Posts
I just started the Lexapro and it has made my appetite decrease a little. When you started taking it, were you IBS-D or C or C and D? Did it aggrivate either? I am IBS-C with occasional painful D. For the past two nights I have had very painful cramps and D. My primary doc says it's due to the serotonin in the gut being affected. Did you have a similar experience?About the weight gain: Have you noticed yourself eating more? Have you been more sedentary in the last month? I would really like to avoid any weight gain if it is possible.
 

·
Registered
Joined
·
2 Posts
I took 20mg of Lexapro for about 8 months and gained 30 pounds. During that time I trained for and ran a marathon and was continuing to gain weight. I have always been an athlete and healthy eater and have since stopped Lexapro in the last 5 weeks but still have no improvement in weight. I go to the gym 6 days a week/1.5 hrs and eat about 1500 calories a day. This has been a horrible experience and I would suggest that unless you absolutely have no other option, stay away from Lexapro.* In the first month, it made me lose 10 lbs because I had not appetite but even when I wasn't eating much, the weight started increasing every single week.
 

·
Registered
Joined
·
2,937 Posts
Skylah, I've had a similar problem with Paxil. It put almost 12kg on me in only 3 months (most of it came on in the first month) and now that I've been off it for a couple of months I just can't seem to shift the weight (in fact I seem to be continuing to put it on!).
 

·
Registered
Joined
·
145 Posts
yes i gained weight with lexapro and i didn't think i was eating that much more. about 10 lbs in 3 months.i am off lexapro now...it also made me sleepy and there are common sexual dysfunctions.but dang, it worked wonders for my depression!
 

·
Registered
Joined
·
2,243 Posts
I've been on a low dose (2 1/2 to 5mg) a day for almost 2 years and have not gained any weight. Maybe the weight gain is dose related. I do get sleepy from it but it really helps with depression.
 

·
Registered
Joined
·
126 Posts
I was on Lexapro and gained like 30-40 lbs in a year. I was about 135-40 and at the highest I was about 167. I'm still battling the weight thing now even though I'm off the Lexapro. At the time when I told my GP she suggested that I take Lexapro AND Wellbutrin because a side effect of the Wellbutrin is appetite loss. I guess she figured taking both would balance out the effects it didn't
Now I'm just on the Wellbutrin still have the extra weight so last week I went to a new GP who specializes in weightloss he suggested fat blockers but then when I told him about my IBS he said that wasn't a good idea. He put me on Phentermine(appetite suppressant), he said I can be on it for only about 12 weeks and get the weight undercontrol. He gave me a booklet that comes with the Phentermine and it suggested 3 diet options he told me to do the 1,000 calories. I've been losing but it's slow only 2-3 lbs a week.He thought it was strange about Lexapro causing weight gain he said one of the known side effects is weightloss but he said drugs work differently on everyone. He said he could definately expect weight gain from older drugs like Paxil but surprised at what caused mine.
 
1 - 12 of 12 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top